MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-A
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is currently still under investigation.A follow up report will be submitted with the investigation conclusions.
 
Event or Problem Description
It was reported that during the use of the echotip needle, the protective sheath of the needle perforated, making it impossible to use.Consequence was a waste of time during procedure and economic consequence.
 
Additional Manufacturer Narrative
On evaluation of the returned device, it was noted that the needle had perforated the sheath.It was noted that the complaint description had mentioned that the physician had ¿a bad position¿; r&d engineer present commented that most likely due to this the needle perforated the sheath when trying to advance the needle.The needle could be advanced and retracted in the lab without issue.The customer complaint was confirmed as the needle had broken through the sheath.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for echo-hd-19-a devices of lot number c1078974 did not reveal any discrepancies which could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details and investigation conclusions.Initial complaint details: it was reported that during the use of the echotip needle, the protective sheath of the needle perforated, making it impossible to use.Consequence was a waste of time during procedure and economic consequence.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A follow-up mdr is being submitted to correct the date aware.The device involved in this complaint was returned and evaluated on 06-jan-2017.The investigation conclusions remain unchanged.Initial complaint details: it was reported that during the use of the echotip needle, the protective sheath of the needle perforated, making it impossible to use.Consequence was a waste of time during procedure and economic consequence.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6188566
Report Number3001845648-2016-00375
Device Sequence Number708782
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)180205(10)C1078974
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/24/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date01/19/2017
02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight59